Alert archive / Iowa / Wind Advisories in 2020
Wind Advisory 16, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Nov 14, 2020, 3:14 AM CST for 47 counties in Iowa. It took effect at Nov 14, 2020, 9:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 3:14 AM CST (09:14 UTC)
- In effect from
- Nov 14, 2020, 9:00 PM CST
- Expired
- Nov 15, 2020, 3:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Des Moines, IA
All 47 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 24 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
766 WWUS73 KDMX 140914 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 314 AM CST Sat Nov 14 2020 IAZ039-049-050-061-062-074-075-084>086-095>097-141715- /O.NEW.KDMX.WI.Y.0016.201115T0600Z-201115T2100Z/ Black Hawk-Marshall-Tama-Jasper-Poweshiek-Marion-Mahaska-Lucas- Monroe-Wapello-Wayne-Appanoose-Davis- Including the cities of Waterloo, Cedar Falls, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 314 AM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SUNDAY... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast and east central Iowa. * WHEN...From midnight tonight to 3 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and small tree limbs could be blown down. * ADDITIONAL DETAILS...An initial surge of strong winds is expected shortly after midnight as a cold front moves through the area. Occasional stronger gusts will continue through the day on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Hagenhoff
6 follow-up statements
513 WWUS73 KDMX 141717 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1117 AM CST Sat Nov 14 2020 IAZ071-072-081>083-092>094-150130- /O.EXB.KDMX.WI.Y.0016.201115T0300Z-201115T2100Z/ Adair-Madison-Adams-Union-Clarke-Taylor-Ringgold-Decatur- Including the cities of Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Corning, Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon 1117 AM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Much of southern Iowa * WHEN...From 9 PM this evening to 3 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and small tree limbs could be blown down. Travel may be difficult for high profile vehicles. * ADDITIONAL DETAILS...An initial surge of strong winds is expected shortly after midnight as a cold front moves through the area. Occasional stronger gusts will continue through the day on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ037-038-048-059-060-073-150130- /O.EXA.KDMX.WI.Y.0016.201115T0600Z-201115T2100Z/ Hardin-Grundy-Story-Dallas-Polk-Warren- Including the cities of Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Ames, Perry, Waukee, Adel, Des Moines, Indianola, Norwalk, and Carlisle 1117 AM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central and eastern Iowa * WHEN...From midnight tonight to 3 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and small tree limbs could be blown down. Travel may be difficult for high profile vehicles. * ADDITIONAL DETAILS...An initial surge of strong winds is expected shortly after midnight as a cold front moves through the area. Occasional stronger gusts will continue through the day on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ039-049-050-061-062-074-075-084>086-095>097-150130- /O.CON.KDMX.WI.Y.0016.201115T0600Z-201115T2100Z/ Black Hawk-Marshall-Tama-Jasper-Poweshiek-Marion-Mahaska-Lucas- Monroe-Wapello-Wayne-Appanoose-Davis- Including the cities of Waterloo, Cedar Falls, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1117 AM CST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SUNDAY... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, southern and eastern Iowa. * WHEN...From midnight tonight to 3 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and small tree limbs could be blown down. Travel may be difficult for high profile vehicles. * ADDITIONAL DETAILS...An initial surge of strong winds is expected shortly after midnight as a cold front moves through the area. Occasional stronger gusts will continue through the day on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines BSS
087 WWUS73 KDMX 142043 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 243 PM CST Sat Nov 14 2020 IAZ070-150445- /O.EXA.KDMX.WI.Y.0016.201115T0300Z-201115T2100Z/ Cass- Including the city of Atlantic 243 PM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Southwest Iowa. * WHEN...From 9 PM this evening to 3 PM CST Sunday. Peak winds midday Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and small tree limbs could be blown down. Travel may be difficult for high profile vehicles. * ADDITIONAL DETAILS...An initial surge of strong winds is expected shortly after midnight as a cold front moves through the area. Occasional stronger gusts will continue through the day on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ004>007-015>017-023>028-034>036-046-047-058-150445- /O.EXA.KDMX.WI.Y.0016.201115T0600Z-201115T2100Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Calhoun-Webster- Hamilton-Greene-Boone-Guthrie- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Jefferson, Boone, Guthrie Center, Panora, Bayard, and Casey 243 PM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of central and northern Iowa * WHEN...From midnight tonight to 3 PM CST Sunday. Peak winds midday Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and small tree limbs could be blown down. Travel may be difficult for high profile vehicles. * ADDITIONAL DETAILS...An initial surge of strong winds is expected shortly after midnight as a cold front moves through the area. Occasional stronger gusts will continue through the day on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ071-072-081>083-092>094-150445- /O.CON.KDMX.WI.Y.0016.201115T0300Z-201115T2100Z/ Adair-Madison-Adams-Union-Clarke-Taylor-Ringgold-Decatur- Including the cities of Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Corning, Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon 243 PM CST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Much of southern Iowa. * WHEN...From 9 PM this evening to 3 PM CST Sunday. Peak winds midday Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and small tree limbs could be blown down. Travel may be difficult for high profile vehicles. * ADDITIONAL DETAILS...An initial surge of strong winds is expected shortly after midnight as a cold front moves through the area. Occasional stronger gusts will continue through the day on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ037>039-048>050-059>062-073>075-084>086-095>097-150445- /O.CON.KDMX.WI.Y.0016.201115T0600Z-201115T2100Z/ Hardin-Grundy-Black Hawk-Story-Marshall-Tama-Dallas-Polk-Jasper- Poweshiek-Warren-Marion-Mahaska-Lucas-Monroe-Wapello-Wayne- Appanoose-Davis- Including the cities of Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 243 PM CST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SUNDAY... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, southern and eastern Iowa. * WHEN...From midnight tonight to 3 PM CST Sunday. Peak winds midday Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and small tree limbs could be blown down. Travel may be difficult for high profile vehicles. * ADDITIONAL DETAILS...An initial surge of strong winds is expected shortly after midnight as a cold front moves through the area. Occasional stronger gusts will continue through the day on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines BSS
659 WWUS73 KDMX 150151 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 751 PM CST Sat Nov 14 2020 IAZ070>072-081>083-092>094-151000- /O.CON.KDMX.WI.Y.0016.201115T0300Z-201115T2100Z/ Cass-Adair-Madison-Adams-Union-Clarke-Taylor-Ringgold-Decatur- Including the cities of Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Corning, Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon 751 PM CST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Much of southern Iowa. * WHEN...From 9 PM this evening to 3 PM CST Sunday. Peak winds midday Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and small tree limbs could be blown down. Travel may be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ004>007-015>017-023>028-034>039-046>050-058>062-073>075- 084>086-095>097-151000- /O.CON.KDMX.WI.Y.0016.201115T0600Z-201115T2100Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Calhoun-Webster- Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story-Marshall- Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Warren-Marion-Mahaska- Lucas-Monroe-Wapello-Wayne-Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 751 PM CST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of central and northern Iowa. * WHEN...From midnight tonight to 3 PM CST Sunday. Peak winds midday Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and small tree limbs could be blown down. Travel may be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
706 WWUS73 KDMX 150947 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 347 AM CST Sun Nov 15 2020 IAZ004>007-015>017-023>028-034>039-046>050-058>062-070>075- 081>086-092>097-151800- /O.CON.KDMX.WI.Y.0016.000000T0000Z-201115T2100Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Calhoun-Webster- Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story-Marshall- Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 347 AM CST Sun Nov 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of Iowa. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects and small tree limbs could be blown down. Travel may be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Hagenhoff
525 WWUS73 KDMX 151638 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1038 AM CST Sun Nov 15 2020 IAZ004>007-015>017-023>028-034>039-046>050-058>062-070>075- 081>086-092>097-152100- /O.CON.KDMX.WI.Y.0016.000000T0000Z-201115T2100Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Calhoun-Webster- Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story-Marshall- Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1038 AM CST Sun Nov 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of Iowa. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects and small tree limbs could be blown down. Travel may be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Small
529 WWUS73 KDMX 152105 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 305 PM CST Sun Nov 15 2020 IAZ004>007-015>017-023>028-034>039-046>050-058>062-070>075- 081>086-092>097-152215- /O.EXP.KDMX.WI.Y.0016.000000T0000Z-201115T2100Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Calhoun-Webster- Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story-Marshall- Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 305 PM CST Sun Nov 15 2020 ...WIND ADVISORY HAS EXPIRED... Although it will remain breezy for the rest of the daylight hours, winds have diminished slightly by mid afternoon and should continue to do so through sunset allowing for the Wind Advisory to expire. Winds will still be sustained at 15 to 25 mph, with gusts 30 to 40 mph, but below advisory criteria. $$ For more information from the National Weather Service visit https://weather.gov/desmoines Small
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 13, 11:26 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Nov 13, 11:26 PM CST, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1126 PM CST Fri Nov 13 2020 .UPDATE... Issued at 955 PM CST Fri Nov 13 2020 A few updates to the forecast through tomorrow. Warmer air continues to move north tonight and with saturation taking place more toward mid morning areas north of US30 after temperatures begin to recover...the chances for any light frozen precipitation are diminishing. Otherwise, models are also advertising some instability over the southeast/east in the afternoon and have added a slight chance of thunder there as well. /rev && .DISCUSSION.../Tonight through Friday/ Issued at 207 PM CST Fri Nov 13 2020 Main forecast challenges occur in the next 48 hours dealing with precipitation chances and gusty winds, but then the forecast looks remarkably quiet through much of next week. At 19z GOES water vapor imagery painted nearly zonal flow aloft over the region. A weak wave was crossing the northern Plains, however dry air throughout much of the atmosphere will limit any sensible impact to just some scattered high clouds as it passes by this evening. A much more potent upper trough drops into the northern Rockies tonight. A strong LLJ develops as advective processes ramp up in advance of the approaching wave. Appreciable low level moisture is slow to return northward, but we should start to see low stratus and iso/sct showers over parts of southern into central IA by the morning hours. A brief period of light fzra cannot be ruled out at the onset until temps warm above freezing. More widespread precipitation is likely as forcing from the upper trough maximizes kinematic and thermal components phase by afternoon. Models highlight areas along and east of I-35 for the highest PoPs. A constant battle with dry air will keep precip amounts light, generally 0.25" or less for most. Models try to sneak some weak instability northward into the state, but not a strong enough signal to warrant a mention of thunder at this time. Most precipitation ends as a front is forced through the cwa late afternoon and evening. GFS/EC/NAM suggest a lingering mid-level deformation zone may sustain some precip over northern Iowa after 00z. Hi-res models are much more muted with this feature and quick to shut off precipitation. If precipitation hangs around later as temperatures cool we may see some areas of light snowfall in the north before all precip exits the area Saturday night. Upper trough races off to the northeast on Sunday. Gusty northwest winds develop in a regime of deep layer subsidence and a tight surface pressure gradient. GFS soundings advertise 40-45 kts near the top of the mixed layer with the NAM not far behind. One fly in the ointment is low level temp advection is nearly neutral after 12z Sunday, which may impact how efficiently these stronger winds are transported down to the surface. Wind gusts were bumped up a bit from the previous forecast, but the potential for widespread advisory criteria winds is uncertain. Much of next week is quiet and dry as an upper ridge steadily builds over the central conus. A dry frontal passage will briefly pull temperatures back a bit on Tuesday, but otherwise expect most of the week to feature above normal temperatures. The warmest days look to be Wed-Thu as the thermal ridge axis noses into the region. NBM guidance is only between the 25th-50th percentile of model spread for highs, but the potential for high level cloud cover rounding the crest of the ridge precludes a need to raise high temperatures at this juncture. && .AVIATION.../For the 06Z TAFS through 06Z Saturday night/ Issued at 1125 PM CST Fri Nov 13 2020 Little change from previous package. Stratus beginning to develop and move north into southern Nebraska now...and will spread north into the morning hours. MVFR/IFR cigs with lower vsby looking more likely as the low and moisture tracks north. Still looking at gusty south winds along with LLWS for several sites through period. Showers/rain at all sites and iso thunder at KOTM all possible aft 14z spreading north from IA MO border to KMCW by 16-17z. /rev && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...REV DISCUSSION...Martin AVIATION...REV
Hazardous weather outlook, Nov 13, 2:51 PM CST, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 251 PM CST Fri Nov 13 2020 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-142100- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 251 PM CST Fri Nov 13 2020 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Rain showers are forecast for much of the day Saturday. There may be brief periods of snow, and other wintry mixes. Travel impacts from frozen precipitation will be minimal if any. No substantial accumulations of snow or freezing rain are forecast. Liquid rainfall amounts up to one-quarter inch are possible. Sunday afternoon will be windy, with northwest gusts up to 35 MPH. Loose objects may become displaced, and travel over bridges may become difficult for some vehicles. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed, but rainfall reports are always appreciated. Krull
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.